Alert archive / South Carolina / River Flood Warnings in 2016
River Flood Warning 9, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Apr 1, 2016, 9:44 PM EDT for Edgefield County, McCormick County, South Carolina. It took effect at Apr 1, 2016, 10:51 PM EDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 9:44 PM EDT (01:44 UTC)
- In effect from
- Apr 1, 2016, 10:51 PM EDT
- Expired
- Apr 3, 2016, 9:42 AM EDT
- In force
- 35 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stevens Creek near Modoc (MODS1).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434 WGUS42 KCAE 020145 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 944 PM EDT FRI APR 1 2016 ...The National Weather Service in Columbia has issued a flood warning for the following river in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties .heavy rain will result in minor flooding along stevens creek at modoc, PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC037-065-030144- /O.NEW.KCAE.FL.W.0009.160402T0251Z-160403T1342Z/ /MODS1.1.ER.160402T0251Z.160402T0600Z.160402T1342Z.NO/ 944 PM EDT FRI APR 1 2016 The National Weather Service in Columbia has issued a * Flood Warning for The Stevens Creek Near Modoc. * until Sunday morning...Or until the warning is cancelled. * At 9 PM Friday the stage was 18.5 feet. * Flood stage is 19 feet. * Minor flooding is forecast. * forecast...The stage will crest around 20 feet tonight. * At 19 feet...Farmland along Stevens Creek above the US Highway 23 bridge near Modoc becomes flooded. && LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229 $$
2 follow-up statements
501 WGUS82 KCAE 020841 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 441 AM EDT SAT APR 2 2016 ...The Flood Warning continues for the following rivers in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties .A basin average rainfall of 2 to 3 inches resulted in strong rises along Stevens Creek at Modoc above flood stage. The river has crested and is beginning to fall this morning. Little additional rainfall is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC037-065-030841- /O.EXT.KCAE.FL.W.0009.000000T0000Z-160403T1140Z/ /MODS1.1.ER.160402T0228Z.160402T0545Z.160402T1140Z.NO/ 441 AM EDT SAT APR 2 2016 The Flood Warning extended for The Stevens Creek Near Modoc. * until Sunday morning...Or until the warning is cancelled. * At 4 AM Saturday the stage was 19.3 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Going below flood stage later this morning. * At 19.0 feet...Farmland along Stevens Creek above the US Highway 23 bridge near Modoc becomes flooded. && LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229 $$
643 WGUS82 KCAE 021433 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1033 AM EDT SAT APR 2 2016 ...The Flood Warning is cancelled for the following rivers in South Carolina... Stevens Creek Near Modoc affecting Edgefield and McCormick Counties SCC037-065-021503- /O.CAN.KCAE.FL.W.0009.000000T0000Z-160403T1140Z/ /MODS1.1.ER.160402T0228Z.160402T0545Z.160402T1003Z.NO/ 1033 AM EDT SAT APR 2 2016 The Flood Warning is cancelled for The Stevens Creek Near Modoc. * At 10 AM Saturday the stage was 17.3 feet. * Flood stage is 19.0 feet. * The river fell below flood stage earlier this morning. * Forecast...The river will continue falling steadily...and drop to 9.3 feet by 7 AM Sunday morning. $$ This will be the last statement for this high water event. ACM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Apr 1, 7:43 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 1, 7:43 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 743 PM EDT FRI APR 1 2016 .SYNOPSIS... A COLD FRONT OVER THE APPALACHIANS WILL SLOWLY PUSH EASTWARD AND CROSS THE MIDLANDS AND CSRA LATE TONIGHT INTO EARLY SATURDAY. DRY HIGH PRESSURE WILL BUILD OVER THE REGION SATURDAY NIGHT AND PERSIST INTO EARLY NEXT WEEK. COOLER TEMPERATURES ARE FORECAST FOR NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVERGENCE AHEAD OF THE COLD FRONT PLUS THE H85 JET WILL HELP SUPPORT SHOWERS AND A FEW THUNDERSTORMS THROUGH TONIGHT. THE POSITION OF THE H85 JET AND RADAR TRENDS SUPPORT THE STRONGER CONVECTION WILL REMAIN JUST EAST OF THE FORECAST AREA. HOWEVER... THE MODELS SHOW SOME INCREASE IN THE LOW-LEVEL JET IN THE EAST PART OVERNIGHT. WIDESPREAD HEAVY RAIN MAY OCCUR BUT BASED ON PREVIOUS CONVECTION AND DIMINISHED INSTABILITY WE HELD OFF POSTING A FLASH FLOOD WATCH FOR NOW. THE HIGH SHEAR ASSOCIATED WITH THE LOW-LEVEL JET INDICATES A CONTINUED POSSIBILITY OF SEVERE THUNDERSTORMS BUT EXPECT A DIMINISHED THREAT BECAUSE OF PREVIOUS CONVECTION AND NOCTURNAL COOLING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... MODELS INDICATE THAT THE COLD FRONT WILL SLOWLY MOVE ACROSS THE STATE DURING THE FIRST HALF OF THE DAY. EXPECT THE FRONT TO MOVE OFF THE COAST BY EARLY AFTERNOON. CHANCES FOR RAINFALL WILL DECREASE FROM W TO E THROUGH THE MORNING HOURS ACROSS THE CWA. HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL BE COOLER BEHIND THE FRONT BUT CLOSE TO NORMAL FOR EARLY APRIL. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY THROUGH TUESDAY...THE WEATHER LOOKS DRY AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. A CLIPPER COLD FRONT MOVES THROUGH EARLY TUESDAY BUT MOISTURE LIMITED. SLIGHT CHANCE SHOWERS NORTH. BEHIND THAT SYSTEM MORE HIGH PRESSURE BUILD SOUTHWARD INTO THE REGION FOR WEDNESDAY. ANOTHER SYSTEM WILL APPROACH FROM THE NW/W ON THURSDAY WHICH MAY PRODUCE SHOWERS AND A FEW THUNDERSTORMS. PRECIPITATION MAY LINGER INTO EARLY FRIDAY BEFORE HIGH PRESSURE BUILDS IN FROM THE WEST LATER IN THE DAY. TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL FOR MUCH OF THE PERIOD. COULD SEE A CHILLY MORNING WEDNESDAY AS HIGH PRESSURE SETTLES IN ACROSS THE AREA. CURRENTLY FORECASTING TEMPERATURES RANGING FROM THE UPPER 30S NORTH TO LOWER 40S SOUTH. WILL HAVE TO WATCH FOR THE POTENTIAL FOR SOME FROST ACROSS THE NORTHERN MIDLANDS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... CONTINUED SOUTHWESTERLY FLOW AND MOISTURE ADVECTION AHEAD OF THE COLD FRONT WILL ALLOW FOR AREAS OF SHOWERS TO DEVELOP OVERNIGHT. MVFR TO IFR CEILINGS ARE EXPECTED WITH REDUCED VSBYS IN HEAVIER SHOWERS. THERE IS A POSSIBILITY FOR THUNDERSTORMS...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS ATTM. WINDS WILL BE BREEZY OVERNIGHT WITH A 40 KT LLJ DEVELOPING AFTER SUNSET. THE COLD FRONT WILL CROSS THE TAF SITES EARLY SATURDAY MORNING WITH VFR CONDITIONS DEVELOPING BY MID-DAY. THERE WILL BE A WIND SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE AROUND 12Z...WITH WINDS VEERING FROM S/SW TO W/NW. GUSTY WINDS WILL CONTINUE SATURDAY BEHIND THE FRONT AS THE PRESSURE GRADIENT TIGHTENS. EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS POSSIBLE SATURDAY AFTERNOON. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Apr 1, 8:23 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 823 PM EDT FRI APR 1 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 823 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS TONIGHT COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. LOCALLY HEAVY RAINFALL COULD LEAD TO SOME FLOODING IN URBAN LOCATIONS AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSEASONABLY CHILLY TEMPERATURES POSSIBLE WEDNESDAY MORNING AS COLD HIGH PRESSURE SETTLES OVER THE AREA. OVERNIGHT LOWS AT THIS TIME ARE EXPECTED TO RANGE FROM THE UPPER 30S TO LOWER 40S. SOME FROST IS POSSIBLE ACROSS THE NORTHERN MIDLANDS. OTHERWISE NO ACTIVE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 1, 4:18 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
418 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG RED BANK 33.93N 81.24W
04/01/2016 LEXINGTON SC LAW ENFORCEMENT
TREE IN ROADWAY STUMP RD @ SC6
&&
DALocal storm report, Apr 1, 4:23 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 7 WSW EASTOVER 33.86N 80.82W
04/01/2016 RICHLAND SC LAW ENFORCEMENT
TREE DOWN CLARKSON RD AT BLUFF RD.
&&
DALocal storm report, Apr 1, 4:50 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
450 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 2 NNE WEST COLUMBIA 34.01N 81.08W
04/01/2016 RICHLAND SC LAW ENFORCEMENT
TREES DOWN GREYSTONE BLVD AND I126
&&
DALocal storm report, Apr 1, 4:52 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 1 SSW SPRINGDALE 33.94N 81.12W
04/01/2016 M51 MPH LEXINGTON SC ASOS
&&
DALocal storm report, Apr 1, 5:33 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 N STATEBURG 34.00N 80.53W
04/01/2016 SUMTER SC LAW ENFORCEMENT
TREES DOWN FISH AND RACCOON ROADS
&&
DALocal storm report, Apr 1, 6:27 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
627 PM EDT FRI APR 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 3 WSW RED BANK 33.92N 81.28W
04/01/2016 LEXINGTON SC PUBLIC
VIA WEB PAGE LSR FORM. TREE BLOWN DOWN
DURING THUNDERSTORM.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:17 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 27 hr |
Nearby
River Flood Warnings in South Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.